Citations 0
March 2000

Isotretinoin Has Yet to Be Shown to Affect Bone Density

Author Affiliations

Copyright 2000 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2000

Arch Dermatol. 2000;136(3):424. doi:

In the observational study by Leachman et al,1 the authors state that "loss of bone density [in the isotretinoin-treated subjects, detected in the Ward triangle; P = .03] occurring in the absence of measurable alterations of calcium metabolism is likely to be a direct effect of retinoids on bone." No speculation was made on the likely cause of the loss in bone density in the control group, detected in the femoral neck (P = .04). I believe that the only valid conclusion to be drawn from this report is that we do not know whether 1 course of isotretinoin therapy causes a significant change in bone mineral density in some or any patients.

First Page Preview View Large
First page PDF preview
First page PDF preview